A1 Journal article (refereed)
Analysis and optimization against buckling of beams interacting with elastic foundation (2018)

Banichuk, N., Barsuk, A., Ivanova, S., Makeev, E., Neittaanmäki, P., & Tuovinen, T. (2018). Analysis and optimization against buckling of beams interacting with elastic foundation. Mechanics Based Design of Structures and Machines, 46(5), 615-633. https://doi.org/10.1080/15397734.2017.1377619

JYU authors or editors

Publication details

All authors or editors: Banichuk, Nikolay; Barsuk, Alexander; Ivanova, Svetlana; Makeev, Evgeni; Neittaanmäki, Pekka; Tuovinen, Tero

Journal or series: Mechanics Based Design of Structures and Machines

ISSN: 1539-7734

eISSN: 1539-7742

Publication year: 2018

Volume: 46

Issue number: 5

Pages range: 615-633

Publisher: Taylor & Francis

Publication country: United States

Publication language: English

DOI: https://doi.org/10.1080/15397734.2017.1377619

Publication open access: Not open

Publication channel open access:

Publication is parallel published (JYX): https://jyx.jyu.fi/handle/123456789/57868


We consider an infinite continuous elastic beam that interacts with linearly elastic foundation and is under compression. The problem of the beam buckling is formulated and analyzed. Then the optimization of beam against buckling is investigated. As a design variable (control function) we take the parameters of cross-section distribution of the beam from the set of periodic functions and transform the original problem of optimization of infinite beam to the corresponding problem defined at the finite interval. All investigations are on the whole founded on the analytical variational approaches and the optimal solutions are studied as a function of problems parameters.

Free keywords: beams; buckling; elastic foundation; optimization; variational approach

Contributing organizations

Other organizations:

Related projects

Ministry reporting: Yes

Reporting Year: 2018

JUFO rating: 1

Last updated on 2021-17-09 at 16:48